Get Your Dog Care Questions Answered by Experts
Hello, my name is***** will try and help you as best as I can.
I am sorry to hear this has happened.
How long ago did your dog eat the medication?
Has there been any vomiting since?
I recommend heading to your vet and having them induce vomiting and hospitalize. This is an extremely high dose and a good portion may already have been absorbed. This can lead to liver injury, kidney injury, ulcers and perforation of the stomach and intestines, and severe immune suppression. The best thing to do would be to head to the vet so they can give activated charcoal to try to bind some of it and keep Halas on IV fluids and medications for the next 24-48 hours.
You can try giving some hydrogen peroxide before heading to the vet to try to induce vomiting on the way, but I recommend having your vet give an injection to do that instead as we are already concerned about damage to the stomach and peroxide will damage it further.
The dose received is about 7 times more than the very high end of the dosing range. I highly recommend heading to the vet right now.
You are very welcome. I wish you and your dog the best.
Please let me know if there is anything else I can help you with.
I would be very cautious. I have seen many dogs have problems from this much prednisone. I recommend something to help protect the stomach. Omeprazole is available over the counter and I highly recommend giving a dose tonight to help prevent any upset stomach. The medication comes in 20 mg capsules, I would give one tonight and one tomorrow just to be on the safe side. Monitor for vomiting and GI upset as that is what we worry about most. You may see an increase in urination, increase in appetite, panting, and some irritability due to the steroids.
If Halas seems to be getting sick, a vet visit is recommended.
I wish you both the best. Have a good night.